Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
beelala93

Super Achey After Exercise

Recommended Posts

So, I'm on month 2 of accutane, my dosage has gone up to 40mg (but I'm to alternate days between 20mg and 40mg if it gets too much).

I'm trying to get a bit healthier, get in shape and things, but I find I'm really really sore the day after exercise, more so than i was before starting accutane. I know it's one of the side effects, but has anyone got any tips on how to relieve it a bit?

Thanks.

Share this post


Link to post
Share on other sites

I know this is going to sound odd but it has worked for my self and another person on this forum.

Try adding potassium supplements to your diet. I believe Accutane as a drying agent really throws your

electrolytes and your p/h out of whack.

Also, I have seen people recommend fish oil for joints.

And last and most important. You need to pound water and other liquids back like you

have never done before. The amount of liquid you took pre Accutane, needs to double during treatment.

Especially with exorcise as your dehydrating your body further.

Share this post


Link to post
Share on other sites

I know this is going to sound odd but it has worked for my self and another person on this forum.

Try adding potassium supplements to your diet. I believe Accutane as a drying agent really throws your

electrolytes and your p/h out of whack.

Also, I have seen people recommend fish oil for joints.

And last and most important. You need to pound water and other liquids back like you

have never done before. The amount of liquid you took pre Accutane, needs to double during treatment.

Especially with exorcise as your dehydrating your body further.

Great, I will try all those things. Thank you!!

Share this post


Link to post
Share on other sites

So, I'm on month 2 of accutane, my dosage has gone up to 40mg (but I'm to alternate days between 20mg and 40mg if it gets too much).

I'm trying to get a bit healthier, get in shape and things, but I find I'm really really sore the day after exercise, more so than i was before starting accutane. I know it's one of the side effects, but has anyone got any tips on how to relieve it a bit?

Thanks.

How long have you been trying to get healthier and doing physical activity? Because if you haven't been doing it for long, you're doing a new type of exercise (different muscles worked), or increased the intensity of the training aches are normal.

Now imagine doing this when you're on a medication that can cause point aches, and you've just upped your dose. Logically you're going to get some aches and pain, but as you get used to the higher dose and/or exercise they should minimise or go. Obviously if this isn't the case you might need to look into a less intense exercise, eg if you're road running try and run on grass, or if you play a hard court game (basketball, netball etc) you might not be able to play it. Also if you do weights, try decreasing the weight you're lifting.

Good luck with your treatment and hopefully your body adapts to the dose and allows you to do physical activity.

Share this post


Link to post
Share on other sites

So, I'm on month 2 of accutane, my dosage has gone up to 40mg (but I'm to alternate days between 20mg and 40mg if it gets too much).

I'm trying to get a bit healthier, get in shape and things, but I find I'm really really sore the day after exercise, more so than i was before starting accutane. I know it's one of the side effects, but has anyone got any tips on how to relieve it a bit?

Thanks.

How long have you been trying to get healthier and doing physical activity? Because if you haven't been doing it for long, you're doing a new type of exercise (different muscles worked), or increased the intensity of the training aches are normal.

Now imagine doing this when you're on a medication that can cause point aches, and you've just upped your dose. Logically you're going to get some aches and pain, but as you get used to the higher dose and/or exercise they should minimise or go. Obviously if this isn't the case you might need to look into a less intense exercise, eg if you're road running try and run on grass, or if you play a hard court game (basketball, netball etc) you might not be able to play it. Also if you do weights, try decreasing the weight you're lifting.

Good luck with your treatment and hopefully your body adapts to the dose and allows you to do physical activity.

I haven't increased the intensity of my workouts (usually aerobics, zumba, dance, that kind of thing), but I've increased how much I do it (3 or 4 times a week instead of maybe twice). My derm said that I would experience more aches and pains so I'm not really surprised, just looking for some remedies.

But hopefully, yes, I will start to get used to it. I've only just started the new dosage so I guess in a week or two it will be better.

I don't think I'm going up anymore so it shouldn't get any worse.

Thanks for the reply, v helpful :)

Share this post


Link to post
Share on other sites

I am in Month 2 as well. I run 25-30 miles a week, do some light weightlifting 2-3x weekly, and yoga 2-4x weekly. I haven't experienced much of any change in terms of joint pain or muscle soreness so far (knock wood), but I have been talking FISH OIL, GLUCOSAMINE, MSM, CHONDROINTIN, LYSINE, and MILK THISTLE daily this whole time. I also make sure I'm eating really well, sleeping generously, and drinking plenty of water. So far, so good. Just some things you might try if you haven't already. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×